EconPapers    
Economics at your fingertips  
 

Pricing American Options under Stochastic Volatility and Jump Diffusion Dynamics

Carl Chiarella and Andrew Ziogas
Additional contact information
Andrew Ziogas: University of Technology, Sydney

No 44, Computing in Economics and Finance 2006 from Society for Computational Economics

Abstract: This paper considers the problem of pricing American options when the dynamics of the underlying are driven both by stochastic volatility following a square root process as used by Heston (1993) and by a Poisson jump process as introduced by Merton (1976). The two-factor homogeneous integro-partial differential equation for the price and early exercise surface is cast into an in-homogeneous form accord- ing to the approach introduced by Jamshidian (1992). The Fourier transform is then applied to find the solution, which generalizes in an obvious way the structure of the solution to the corresponding European option pricing problem in the case of a call option and constant interest rates obtained by Scott (1997). The price is given by an integral equation dependent upon the early exercise surface, for which a correspond- ing integral equation is obtained. An algorithm is proposed for solving the integral equation system. The method is implemented, and the resulting prices and deltas are compared with the constant volatility model. The computational efficiency of the nu- merical integration scheme is also considered by comparing with benchmark solutions obtained by a finite difference method and the method of lines applied directly to the integro-partial differential equation

Keywords: optioin pricing; American options; jump-diffusion processes (search for similar items in EconPapers)
JEL-codes: G13 (search for similar items in EconPapers)
Date: 2006-07-04
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sce:scecfa:44

Access Statistics for this paper

More papers in Computing in Economics and Finance 2006 from Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2025-04-03
Handle: RePEc:sce:scecfa:44